Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Omaha, NE

July 18, 2007Antelope County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 18, 2007, 11:05 PM CDT for Antelope County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2007, 11:05 PM CDT (04:05 UTC)
Expired
Jul 18, 2007, 11:45 PM CDT
In force
40 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Antelope County, NE

The radar

The Omaha radar (KOAX), 170 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 8:39 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2155 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
2120 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:10 PM CDT, 8 hours 55 minutes earlier.

Area forecast discussion, Jul 18, 2:10 PM CDT, 8 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 PM CDT WED JUL 18 2007

.DISCUSSION...

SYNOPSIS...12Z UPPR AIR ANLYS INDCD MEAN RIDGE FM NRN NM INTO NRN
OK. UPPR LVL TROF WAS PUSHING INTO THE WRN US ASSOCIATED WITH 50 M
H5 HEIGHT FALLS AT KMFR. DOWNSTRM RIDGE AXIS EXNTDD N THRU THE
ROCKIES WITH A NUMBER OF WEAK SHRTWV TROUGHS TOPPING THE RIDGE IN
ERN MT/WY. AT H7 ELEVATED MIXED LAYER EXTNDD FM CO INTO NEB...BUT
SOME CAA WAS NOTED OVR SE MT INTO SD ASSOCIATED WITH THE MT
SHRTWV. 18Z SFC ANLYS INDCD NRLY STNRY BNDRY FM NE IA WWD INTO NRN
NEB TO LO PRES NR KLBF. REGION RADAR INDCS DVLPG TSRA COMPLEX OVR
ERN SD AT 18Z.

FORECAST...MAIN FORECAST DIFFICULTY EVOLVES ARND CONVECTION
TONIGHT AND ON THURSDAY. SFC FNT IS EXPECTED TO RMN IN PLACE AS
WE GET INTO THE EVNG HOURS AS LO PRES CONTS TO DVLP OVR W-CNTRL
NEB. SHRTWV SEEN IN THE WATER VAPOR AND ON THE MRNG UPPR AIR ANLYS
IS EXPECTED TO CONT TO DIVE INTO WRN SD AND NRN NEB BY 00Z. THIS
SHLD INITIATE TSRA THIS AFTN OVR WRN SD NR CURRENT POSITION OF THE
INVERTED TROF WHICH EXTNDS N FM THE SFC LO. THESE CELLS SHLD TRACK
TO THE SE ALONG THE BOUNDARY THRU THE LATE AFTN INTO THE EVENING
HOURS. THERE ARE SEVERAL OTHER POSSIBLE AVENUES FOR CONVECTION FOR
OUR CWA FOR THIS EVNG/TNGHT. FIRST IS WE SEE SOME BACK- BUILDING
OF DVLPNG ERN SD COMPLEX INTO OUR NE ZONES LATER THIS AFTN AND
INTO THE EVNG HOURS. FLOW ALONG THE FRONT IS NEARLY UNIDIRECTIONAL
AND THUS BACK-BUILDING INTO THE CAP IS A POSSIBILITY AS WE CONT TO
HEAT UP. OTHERWISE...PURE CONVERGENCE ALONG THE BOUNDARY IN NRN NEB
MAY ALSO INITIATE A FEW CELLS THIS EVNG. FINALLY...SOME TSRA MAY
DVLP LATE THIS AFTN IN DEEPLY MIXED REGION OF THE HIGH PLAINS THAT
MAY TRACK NEWD TO NR THE BOUNDARY AND MOV INTO OUR NW.
EITHER...WAY LARGE SCALE FORCING SEEN IN THE H5 TO H3 DIV Q...AND
400 TO 600 MB DIFF VORT ADVEC IS EXPECTED TO TRACK THRU SRN SD
THIS EVNG AND THRU WRN IA BY 12Z THURS. THIS SHLD ALLOW FOR
INCREASING CHANCES FOR CONVECTION THRU THE EVNG HOURS. AS
CONVECTION DVLPS OR MOVES INTO OUR FA...CAPE VALUES OF 3000-4000
J/KG AND DEEP LAYER SHEAR OF 30-40 KT SHLD ALLOW FOR THUNDERSTORM
ORGANIZATION. GIVEN THE DEEP-LAYER WIND VECTOR ALNG THE BOUNDARY
AND THE VEERING OF THE LO LVL JET THIS EVNG...A FORWARD
PROPAGATING MCS SEEMS LIKELY TO MOVE ACRS OUR NRN FA WHILE THE FNT
SLOWLY SAGS S THRU THE EVNG. ALSO...WITH SEVERAL DIFFERENT
POSSIBLE MECHANISMS FOR CONVECTION...WLD NOT BE SURPRISED TO SEE
MORE THAN ONE PERIOD OF CONVECTION OVERNIGHT. HAVE KEEP THE LIKELY
POPS OVR THE NE AND ERN FA OVERNIGHT WITH THE LEAST CHANCE IN THE
SW WHERE CAP IS EXPECTED TO BE THE STRONGEST. GFS SEEMS TO SUFFER
FM CONVECTIVE FEEDBACK TONIGHT AND THUS IS MUCH SLOWER IN MOVING
THE FNT THRU ON THURS AND HAVE GONE WITH A QUICKLY NAM SOLUTION.
SHLD SEE THE CHCS FOR STORMS END IN THE NORTH AND BE CONFINED TO
JUST THE FAR S THRU THE AFTN. HAVE ALSO LOWERED THE GOING HIGHS
AND LOWS THRU SAT WITH COOL HIGH PRESSURE BUILDING IN.

EXTENDED...WARM-UP EXPECTED TO GET STARTED BY SUN WITH THE UPPR
LVL RIDGE BUILDING EWD ONCE AGAIN. THIS SHLD LEAD TO GENERALLY DRY
WEATHER THRU THE EXTENDED. ONLY REAL SHOT OF PRECIP SHLD BE ANY
DEEP TROPICAL MOISTURE MOVING IN SOUTH OF THE UPPR LVL RIDGE /OVR
THE SRN FA/ LEADING TO A FEW ISOL AFTN SHRA BUT THIS POINT WL KEEP
THINGS DRY. OTHERWISE...WITH H85 TMPS RETURNING TO THE 20S...SHLD
SEE TMPS BACK INTO THE 90S FOR NEXT WEEK.

&&

.AVIATION...

SATELLITE SHOWS WEAK SHORT WAVE OVER NW SD IN NW UPPER FLOW. IT
SHOULD SERVE TO ENHANCE CONVECTION ALONG FRONT NEAR THE NEB-SD
BORDER AND PUSH THE BOUNDARY SE ACROSS NEB AND IA TONIGHT. LOW LEVEL
MOISTURE IN PLACE WITH SURFACE DPS AROUND 70. WIDESPREAD CONVECTION
APPEARS LIKELY THROUGHOUT EASTERN NEB AND WESTERN IA THIS EVENING
AND OVERNIGHT. LOW LEVEL MOISTURE...NE SURFACE GRADIENT AND FRONT
LOCATION ALONG KS-NEB BORDER WILL LIKELY YIELD MVFR CEILINGS THU
MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

BOUSTEAD/SCHURR
Hazardous weather outlook, Jul 18, 5:30 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
530 PM CDT WED JUL 18 2007

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-191230-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
530 PM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT NORTH OF
A LINE FROM COLUMBUS TO BLAIR TO HARLAN IOWA. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN HAZARDS...BUT AN ISOLATED TORNADO
CANNOT BE RULED OUT...ESPECIALLY ACROSS EXTREME NORTHEAST
NEBRASKA.

STORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY OVER
NORTHEAST NEBRASKA EARLY THIS EVENING AND CONTINUE ALONG THE FRONT
AS IT MOVES SOUTH TONIGHT. ALSO...A THUNDERSTORM COMPLEX OVER
SOUTHWESTERN SOUTH DAKOTA IS EXPECTED TO ROLL SOUTHEAST TONIGHT
AND PROVIDE AN ADDITIONAL THREAT OF STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING...ESPECIALLY
ACROSS FAR NORTHEAST NEBRASKA.

IAZ069-079-080-090-091-NEZ050>053-065>068-090>093-191230-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE-
RICHARDSON-
530 PM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT OVER EAST CENTRAL
NEBRASKA AND SOUTHWEST IOWA. STORMS ARE EXPECTED TO FORM NEAR THE
SOUTH DAKOTA BORDER THIS EVENING AND SPREAD SOUTH AND EAST
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE
WEATHER THREATS THROUGH LATE TONIGHT.

THUNDERSTORM ACTIVITY MAY LINGER INTO EARLY AFTERNOON THURSDAY OVER
SOUTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

NEZ078-088-089-191230-
SALINE-JEFFERSON-GAGE-
530 PM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS
GAGE...JEFFERSON AND SALINE COUNTIES. STORMS ARE NOT EXPECTED TO
BE SEVERE.

THUNDERSTORM ACTIVITY MAY LINGER INTO EARLY AFTERNOON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TONIGHT.

GRIFFIS

In the hours before

Local storm report, Jul 18, 10:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1058 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     WAYNE                   42.24N 97.02W
07/18/2007  E60 MPH          WAYNE              NE   TRAINED SPOTTER

            TREE BRANCHES ALSO BLOWN DOWN.

&&

DEWALD

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:53 PM CDTSevere Thunderstorm WarningOAXKnox52 min
Jul 18, 10:53 PM CDTSevere Thunderstorm WarningOAXWayne37 min
Jul 18, 10:55 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton50 min
Jul 18, 10:57 PM CDTSevere Thunderstorm WarningOAXThurston33 min
Jul 18, 11:02 PM CDTSevere Thunderstorm WarningOAXCuming43 min
Jul 18, 11:26 PM CDTSevere Thunderstorm WarningOAXBurt49 min
Jul 18, 11:31 PM CDTSevere Thunderstorm WarningOAXThurston38 min
Jul 18, 11:36 PM CDTSevere Thunderstorm WarningOAXDodge39 min
Jul 18, 11:45 PM CDTSevere Thunderstorm WarningOAXWashington45 min
Jul 18, 11:00 PM CDTSevere Thunderstorm WarningOAXMonona45 min
Jul 19, 12:03 AM CDTSevere Thunderstorm WarningOAXHarrison, Monona42 min
Jul 19, 12:35 AM CDTSevere Thunderstorm WarningOAXPottawattamie, Shelby40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.